FROM OUR EXPERTS
The main treatments for people with post-traumatic stress disorder (PTSD) are psychotherapy (“talk” therapy), medications, or both. Everyone is different, so a treatment that works for one person may not work for another. It is important for anyone with PTSD to be treated by a mental health care provider who is experienced with treating PTSD. Some people with PTSD need to try different treatments to find what works best for their symptoms.
If someone with PTSD is experiencing an ongoing trauma, such as being in an abusive relationship, both of the problems need to be treated. Other ongoing problems can include panic disorder, depression, substance abuse, and suicidal thoughts.
Psychotherapy is “talk” therapy. It involves talking with a mental health professional to treat a mental illness. Psychotherapy can occur one-on-one or in a group. Talk therapy treatment for PTSD usually lasts 6 to 12 weeks, but can take more time. Rese...
Definition Drug-induced diarrhea is loose, watery stools caused by certain medications. See also: Diarrhea Alternative Names Diarrhea associated with medications Causes, incidence, and risk factors Nearly all medications may cause diarrhea as a side effect. The medications listed below, however, are more likely to cause diarrhea. Laxatives: Laxatives are meant to cause diarrhea by drawing water into the intestines or triggering muscle spasms in the intestines. Taking too much of a laxative can cause diarrhea. Antacids and heartburn medications: Antacids that contain magnesium may also cause or worsen diarrhea. Drugs used to treat heartburn and stomach ulcers can cause diarrhea, including: (omeprazole (Prilosec), esomeprazole (Nexium), iansoprazole (Prevacid), rabeprazole (AcipHex), and pantoprazole (Protonix), (Pepsid), cimetidine (Tagamet), ranitidine (Zantac), and nizatidine (Axid) Antibiotics: Antibiotics destroy normal bacteria in the intestines, which can lead to diarrhea. Some antibiotics allo...
Drug-induced immune hemolytic anemia is a blood disorder that occurs when a medicine triggers the body's defense (immune) system to attack its own red blood cells. This causes red blood cells to break down earlier than normal.
See also: Hemolytic anemia
Immune hemolytic anemia secondary to drugs; Anemia - immune hemolytic - secondary to drugs
Causes, incidence, and risk factors
In some cases, a drug can cause the immune system to mistakenly think your own red blood cells are dangerous, foreign substances. Antibodies then develop against the red blood cells. The antibodies attach to red blood cells and cause them to break down too early.
Drugs that can cause this type of hemolytic anemia include:
Cephalosporins (a class of antibiotics)
Penicillin and its derivatives
Some nonsteroidal anti-inflammatory drugs (NSAIDs)
There are many other rarer causes of drug...
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.